Discussions that mention synthroid

Thyroid Disorders board


I have been on 100 mcg Synthroid now for 4 weeks. I have gone through a massive roller coaster ride during this time. I have had weakness in legs, and arms and hands, sever dizzy spells, numbness, to mention just a few of the things. My doctor called yesterday and wants me to have a TSH done asap. Are all of these things related? Today for the first time, I am starting to feel a bit better. Will the TSH really tell her what we need to know or should I ask to have other tests run as well? She made it sound in the beginning like I could take these pills and my world would start to turn in the proper direction again. Now I am not so sure that is true. Any information that you can give me would be greatly appreciated.
Thanks!
Katrina
Because everyone's system is so different from another, I can't give you a straight up answer. But I can tell you that I had similar problems when I first started Synthroid. I got so much worse... so many aches and strange feelings in the first two weeks, I convinced myself that something else must be drastically wrong. I went to my primary doc with my complaints, and because he didn't know beans about thyroid, or that starting T4 can do a bad number on a body, he ran $2000 worth of tests looking for RA, lupus, and everything in between. All negative.

A few weeks later, I began to have days when I felt really well. After a time, the Synthroid made me hyper, and the endo took me off it. In fact, I'm still searching for the right thing for me. Keep in mind that many people do better on Armour thyroid than they do on the synthetics. That's not to definitely say you won't, though. Just keep it in the back of your mind, for future reference.

If you started on 100 mcg, instead of it being gradually increased to that level, that was a pretty high starter dose. It probably did knock you for a loop. Hope it gets better for you soon.